You may be surprised to learn that as many as 1 in 7 people will experience thinning hair or hair loss at some point in their life.

Many factors can contribute to this level of hair loss. Genetics, environment, stress, and even persistent conditions like alopecia can all cause your hair to thin and fall out. On top of this, diet is an important factor to watch too, as this can create deficiencies which have been associated with hair loss, such as anaemia and vitamin D deficiencies.

However, if you are like 1 in 3 people, you may also be taking medications. Yes, you guessed it, some medications can cause hair loss or thinness as a side effect. Some of the hair loss associated with medications is permanent, as it causes the death of the hair follicle, whereas others can simply cause the hair growth to slow.

So, gentlemen here is a list of some of the most common groups of medications that can cause hair loss.

Anticoagulants

There is a condition known as anticoagulant hair loss, which is exactly what it sounds like.

If you take medications like warfarin or heparin to reduce the chances of blood clots, this can cause your hair to begin to thin and fall out. This is more common if you have been taking the medication for 3 months or more.

In some cases, it is reversible and in others, it may not be. You will need to find a medication to help with hair growth if you cannot stop taking your anticoagulant, so head over to chemistclick.co.uk to look at their section on hair loss treatments.

Immunosuppressants

You may associate immunosuppressant medications with cancer, but they are also used to treat autoimmune conditions like Crohn’s disease and ankylosing spondylitis. Sadly, the range of drugs in the group that cause this is wide and can include more commonly prescribed options such as methotrexate, etanercept, leflunomide, and cyclophosphamide. If you are experiencing hair loss while taking immunosuppressants and it is causing distress, then please talk to your doctor about finding a solution.

Blood Pressure Medications

If you have high blood pressure, then it is likely that you will be on beta blockers. There are a few in this group that can cause hair thinning and loss, including nadolol, propranolol, timolol, and metoprolol.

However, there is another group of blood pressure mediations that can cause an issue with hair, which are called ACE inhibitors. If you take enalapril, captopril, or lisinopril, and are noticing hair loss, talk to your doctor.

Antidepressants

Depression and anxiety are 2 of the most diagnosed disorders. Plus, unfortunately, many of the medications used to treat them can cause the hair to become thinner and fall out. Many of these are selective serotonin reuptake inhibitors, such as sertraline and fluoxetine.

Chemotherapy

Finally, if you are having chemotherapy to treat cancer, this can cause a condition known as anagen effluvium. This presents with hair loss to the head, the body, eyelashes, and eyebrows. Once the treatment with chemotherapy is over, the hair will usually grow back at a normal rate.


Your Advert Here!
Enquire about having your advert here.

Your Advert Here!
Enquire about having your advert here.

Your Advert Here!
Enquire about having your advert here.